Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Little Rock, AR

June 16, 2010Boone County, Newton County, Searcy County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 16, 2010, 6:05 PM CDT for Boone County, Newton County, Searcy County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2010, 6:05 PM CDT (23:05 UTC)
Expired
Jun 16, 2010, 6:45 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Boone County, AR, Newton County, AR, Searcy County, AR

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 932 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
932 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS54 KLZK 162305
SVRLZK
ARC009-101-129-162345-
/O.NEW.KLZK.SV.W.0252.100616T2305Z-100616T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
605 PM CDT WED JUN 16 2010

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS
  NORTHERN NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  NORTHWESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 645 PM CDT

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF   
GAITHER...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GAITHER...
  HARRISON...
  BELLEFONTE...
  HASTY...
  VALLEY SPRINGS...
  WESTERN GROVE...
  YARDELLE...
  EVERTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3628 9290 3618 9288 3612 9288 3611 9287
      3598 9285 3603 9341 3613 9339 3614 9330
      3626 9329
TIME...MOT...LOC 2305Z 273DEG 20KT 3613 9327

$$
62
2 follow-up statements
754 
WWUS54 KLZK 162317
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
617 PM CDT WED JUN 16 2010

ARC009-101-129-162345-
/O.CON.KLZK.SV.W.0252.000000T0000Z-100616T2345Z/
BOONE AR-SEARCY AR-NEWTON AR-
617 PM CDT WED JUN 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN NEWTON...NORTHWESTERN SEARCY AND SOUTHERN BOONE
COUNTIES...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR GAITHER...MOVING EAST
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HARRISON...HASTY...BELLEFONTE...YARDELLE...VALLEY SPRINGS...
EVERTON...WESTERN GROVE AND PINDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3628 9290 3618 9288 3612 9288 3611 9287
      3598 9285 3603 9341 3613 9339 3614 9330
      3626 9329
TIME...MOT...LOC 2316Z 258DEG 20KT 3616 9320

$$
62
360 
WWUS54 KLZK 162328
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
628 PM CDT WED JUN 16 2010

ARC009-101-129-162345-
/O.CON.KLZK.SV.W.0252.000000T0000Z-100616T2345Z/
BOONE AR-SEARCY AR-NEWTON AR-
628 PM CDT WED JUN 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN NEWTON...NORTHWESTERN SEARCY AND SOUTHERN BOONE
COUNTIES...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HARRISON TO GAITHER...MOVING
EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HASTY...VALLEY SPRINGS...YARDELLE...EVERTON...WESTERN GROVE AND
PINDALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3618 9290 3611 9287 3598 9285 3602 9334
      3614 9330 3626 9329 3628 9290
TIME...MOT...LOC 2328Z 255DEG 31KT 3625 9314 3615 9306
          3607 9315

$$
62

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 16, 3:00 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT WED JUN 16 2010

.SHORT TERM...THIS AFTERNOON THROUGH SATURDAY NIGHT...

MAIN CONCERN IN THE SHORT TERM LIES WITH SCATTERED STORMS THIS
AFTERNOON AS MLCAPE VALUES HAVE SHOT UP TO BTW 2000-3500 J/KG OVER
THE STATE. A WEAK MID LVL IMPULSE ASSOC WITH CONVECTIVE COMPLEX THAT
FORMED OVER NE NM LATE LAST NIGHT IS HELPING TO CONTINUE STRONG TO
SVR STORMS OVER OK WHILE MORE PULSE TYPE CONVECTION IS FIRING OVER
AR.  THE GREATEST CONCENTRATION OF THIS CONVECTION IS ALONG THE WARM
FRONT OVER THE NRN PARTS OF THE STATE AND HAVE ADJUSTED POPS TO
LIKELY IN THESE AREAS THIS AFTERNOON.  ELSEWHERE ACROSS AR...A BUMP
UP TO 50 POPS AND SCATTERED WORDING SHOULD HANDLE THE AREAL COVERAGE
OF PULSE STORMS. DESPITE THE LACK OF SHEAR...STRONG INSTABILITY MAY
RESULT IN A FEW SVR STORMS THIS AFTERNOON WITH A DAMAGING WIND GUST
THE MAIN CONCERN AS STORMS COLLAPSE.  ISOLATED HEAVY RAIN MAY ALSO
FALL...MAINLY OVER PORTIONS OF THE OZARK NATL FOREST.  EXPECT MOST
OF THE CONVECTION TO BE DIURNALLY DRIVEN WITH A DRASTIC REDUCTION IN
COVERAGE AFTER DARK.  THE EXCEPTION MAY BE IN THE NORTH AS THE FRONT
LINGERS AND MID LVL IMPULSE PASSES SO HAVE KEPT GOING SLGHT CHANCE
POPS HERE.

THE WARM FRONT WILL CONTINUE TO MOVE NE AND CLEAR THE STATE THU.
HOWEVER...GIVEN THAT THE FRONT WILL JUST BE CLEARING THE AREA...WILL
KEEP GOING CHC POPS FOR THE NERN COUNTIES AS MODEST INSTABILITY AND
WEAK CAPPING COULD PROMOTE AFTERNOON STORMS.

AFTER THU...STRONG RIDGING ALOFT WILL BUILD IN WITH VERY SLIM RAIN
CHCS FOR FRI AND SAT. TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL
WITH HIGHS IN THE MID AND UPR 90S PROBABLY COMMON BY SATURDAY
EVERYWHERE EXCEPT THE NWRN PORTIONS OF THE STATE WHERE LOW 90S WILL
STILL BE EXPECTED. LOWS WILL GENERALLY BE IN THE 70S.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

OPERATIONAL RUNS OF MOST MEDIUM RANGE MODELS CONTINUE TO INDICATE A
SLOW STRENGTHENING OF MID LEVEL HEIGHTS...FROM THE BIG BEND REGION
THROUGH THE MID SOUTH DURING THIS PERIOD. PRECIPITATION SHOULD BE
LIMITED TO ISOLATED...DIURNALLY ENHANCED CONVECTION. TEMPERATURES
ARE EXPECTED TO BE NEAR OR SLIGHTLY ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  93  73  95 /  50  30  10  10
CAMDEN AR         73  96  73  95 /  40  10  10  10
HARRISON AR       68  91  71  93 /  60  20  10  10
HOT SPRINGS AR    74  95  73  95 /  40  20  10  10
LITTLE ROCK   AR  73  95  74  95 /  40  20  10  10
MONTICELLO AR     74  96  75  96 /  40  20  10  10
MOUNT IDA AR      73  94  73  95 /  40  10  10  10
MOUNTAIN HOME AR  68  91  71  94 /  60  30  10  10
NEWPORT AR        71  94  74  96 /  40  30  10  10
PINE BLUFF AR     74  96  75  95 /  40  20  10  10
RUSSELLVILLE AR   71  94  73  95 /  40  20  10  10
SEARCY AR         72  94  73  95 /  40  30  10  10
STUTTGART AR      74  95  75  96 /  40  20  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...63 / LONG TERM...55
Hazardous weather outlook, Jun 16, 12:31 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1231 PM CDT WED JUN 16 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-170930-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1231 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY
EVENING. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED.
HOWEVER...A FEW OF THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO
PRODUCE BRIEF...SEVERE WIND GUSTS.

IN ADDITION TO THE POSSIBILITY OF ISOLATED AFTERNOON
THUNDERSTORMS...HIGH TEMPERATURES WILL AGAIN CLIMB INTO THE MID TO
UPPER 90S ACROSS A LARGE PORTION OF THE STATE. HEAT INDEX VALUES
FOR AREAS EAST AND SOUTH OF LITTLE ROCK ARE EXPECTED TO REACH
100-102 DEGREES AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL SUPPRESS MOST
THUNDERSTORM ACTIVITY...THOUGH A FEW ISOLATED THUNDERSTORMS EACH
AFTERNOON ARE NOT OUT OF THE QUESTION. HOT AND HUMID CONDITIONS
WILL CONTINUE...BUT THE EXCESSIVE HEAT LIKE THAT OF THE PAST
SEVERAL DAYS IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

55

In the hours before

Special weather statement, Jun 16, 12:40 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1240 PM CDT WED JUN 16 2010

ARZ056-064-065-161810-
DESHA-JEFFERSON-LINCOLN-
1240 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR DESHA...JEFFERSON AND LINCOLN
COUNTIES UNTIL 110 PM CDT...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRADY...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE GOULD...STAPLES...AND CADES

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 1:21 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
121 PM CDT WED JUN 16 2010

ARZ056-057-064-065-161850-
ARKANSAS-DESHA-JEFFERSON-LINCOLN-
121 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...DESHA...JEFFERSON AND
LINCOLN COUNTIES UNTIL 150 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALTHEIMER TO GOULD...DRIFTING EAST.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE BAYOU METO STATE GAME AREA...
BACK GATE...PINE BLUFF...AND GRADY

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 1:51 PM CDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT WED JUN 16 2010

ARZ045-046-056-057-161920-
ARKANSAS-JEFFERSON-LONOKE-PRAIRIE-
151 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...JEFFERSON...LONOKE AND
PRAIRIE COUNTIES UNTIL 220 PM CDT...

AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
HUMPHREY TO 9 MILES NORTHWEST OF GILLETT...MOVING NORTHEAST AT 20
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE STUTTGART...DE WITT AND ALMYRA.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

BJS
Special weather statement, Jun 16, 4:27 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT WED JUN 16 2010

ARZ063>065-068-069-162225-
BRADLEY-CLEVELAND-DESHA-DREW-LINCOLN-
427 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...CLEVELAND...DESHA...
DREW AND LINCOLN COUNTIES UNTIL 525 PM CDT...

AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
WARREN TO WILMAR TO 9 MILES EAST OF MONTICELLO MUNICIPAL AIRPORT...
MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

57
Special weather statement, Jun 16, 4:54 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
454 PM CDT WED JUN 16 2010

ARZ033-034-046-162225-
PRAIRIE-WHITE-WOODRUFF-
454 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR PRAIRIE...WHITE AND WOODRUFF
COUNTIES UNTIL 525 PM CDT...

AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...MOVING WEST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE BARBERS
LAKE...HAPPY...GEORGETOWN...WHEATON LAKE AND NIMMO.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62
Special weather statement, Jun 16, 5:49 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CDT WED JUN 16 2010

ARZ003-012-162335-
BOONE-NEWTON-
549 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ADVISORY FOR BOONE AND NEWTON COUNTIES UNTIL
635 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALPENA TO 8 MILES
NORTH OF LOST VALLEY STATE PARK TO 9 MILES EAST OF HUNTSVILLE...
MOVING EAST AT 25 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

AREAS THAT WILL BE AFFECTED INCLUDE BATAVIA...GAITHER...HARRISON...
BELLEFONTE...JASPER...VALLEY SPRINGS...PARTHENON AND YARDELLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:01 PM CDTSevere Thunderstorm WarningLZKArkansas44 min
Jun 16, 4:18 PM CDTFlash Flood WarningLZKPolk47 min
Jun 16, 4:47 PM CDTFlash Flood WarningLZKBradley, Cleveland, Desha, Drew, Lincoln102 min
Jun 16, 6:42 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy33 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.